It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-01-2004, 12:17 PM   #1
Member
 
Join Date: Aug 2003
Posts: 62
Cuibono HB User
Confused! Higher doses...FT3 dropping?

I'm hoping for some info. Entire thyroid taken out 2/2004. My doc has slowly brought me up from 100 synthroid to 150 synthroid. Latest tests (see comparison below) show that after 6 wks on 150, my TSH has lowered to .47, my FT4 has come up a little but my FT3 has dropped!

11/22/2004 10/15/2004

TSH .47 TSH 1.41
FT4 1.27 FT4 1.18
FT3 2.27 FT3 2.52

Note: I was recently diagnosed with the 24 hour saliva tests as having adrenal fatigue. On a scale of 1-7, with 7 being complete adrenal failure, I was 4. Normally, if my TSH was at .47, my FT# and FT4 were higher (before surgery).

Does anyone have any suggestions?

 
Sponsors Lightbulb
   
Old 12-01-2004, 05:24 PM   #2
Inactive
(female)
 
Join Date: Dec 2003
Posts: 600
softcrush HB User
Re: Confused! Higher doses...FT3 dropping?

Did you avoid taking your med that morning? Meep says my labs might have been skewed if I did that.

~S

 
Sponsors Lightbulb
   
Old 12-02-2004, 03:03 PM   #3
Member
 
Join Date: Aug 2003
Posts: 62
Cuibono HB User
Re: Confused! Higher doses...FT3 dropping?

thanks for replying.

I never take meds the morning of my tests. Actually, I was told that taking the meds early in the morning then having a morning lab draw would skew my results. Interesting that you were told differently.

But I think I will do a few lab draws after taking meds and see what happens!

Again..thank you.

 
Old 12-02-2004, 03:14 PM   #4
Senior Veteran
(male)
 
Join Date: Aug 2001
Location: Euless, TX
Posts: 1,639
Meep HB UserMeep HB UserMeep HB User
Re: Confused! Higher doses...FT3 dropping?

Quote:
Originally Posted by Cuibono
thanks for replying.

I never take meds the morning of my tests. Actually, I was told that taking the meds early in the morning then having a morning lab draw would skew my results. Interesting that you were told differently.

But I think I will do a few lab draws after taking meds and see what happens!

Again..thank you.
No! You had it right and misunderstood softcrush. When you take your meds before a blood draw, your Free T4 (since you are taking a T4 only med) will be artificially high, peaking two hours after taking the pill and staying high for up to 6 hours.

Yout Free T3 may be dropping for many reasons..Anything that increases liver activity will potentially compromise T3 levels. Low carb dieting is a known culprit. alcohol is a known culprit, selenium deficiency is a very common culprit...
__________________
Danny

I am not a doctor, nor have I ever played one on TV...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
i am so confused!!Any ideas??? marmar2007 Cancer: Breast 5 12-26-2007 10:55 PM
missing grandad so much, and so confused chelle1980 Death & Dying 2 05-03-2007 04:02 PM
TTC and so frustrated and confused. HELP ishade Trying to Conceive (TTC) 0 09-20-2006 09:57 AM
I"M SO CONFUSED!!!!!!!!!!!!!!!! mtm9138 Lymphomas 4 08-04-2005 03:05 PM
Still confused: Leep & Dysplasia Sadiwest Cancer: Cervical & Ovarian 7 01-04-2005 12:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:03 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!